Sign inSubmit
ArticleMetrics
Research Article · Open access · Published 12 February 2024

Generalized Statistical Inference for Quantiles of Two-Parameter Gamma Distribution

Malwane Ananda1

Journal of Mathematics and Statistics, Volume 20, Issue 1, pp. 1–12 · doi.org/10.3844/jmssp.2024.1.12

5,910 accesses3,568 downloads1 citations (Crossref)Metrics
Cite Check for updates

Abstract

Gamma distribution is a widely used distribution to analyze data in many disciplines such as hydrology, meteorology, environmental monitoring, lifetime testing and reliability. In this study, we look at the statistical inference for the quantiles of two-parameter gamma distribution. The testing and estimation of gamma quantile are required especially in areas such as flood frequency analysis and life testing. For this problem, all the statistical inference methods available in the statistical literature are approximate methods. In this study, we propose two methods to tackle this problem. The first method is an exact statistical inference procedure utilizing the generalized p-value technique. The procedure is exact in the sense that it is based on exact probability statements rather than based on approximations. The second procedure is based on the parametric bootstrap approach. We apply the proposed methods to several examples with real data sets and compare the results with other existing methods. A limited simulation study is given to compare the performance of the proposed methods with other existing methods. Overall, according to the simulation results, in terms of size and power, these two new methods perform well over the other existing methods whether it is related to lower or higher quantiles.

Licence and reuse

Open access. This article is licensed under a Creative Commons Attribution 4.0 International Licence (CC BY 4.0), as printed on the article, which permits use, sharing, adaptation, distribution and reproduction in any medium or format, as long as you give appropriate credit to the original authors and the source. No permission is needed.

How to reuse this article

Responses (0)

Have a comment on this research? Sign in to respond. Responses are moderated and published with your name and affiliation; the authors are invited to reply. How we use your dataWrite a response

About this article

Cite this article

Ananda, M. (2024). Generalized Statistical Inference for Quantiles of Two-Parameter Gamma Distribution. Journal of Mathematics and Statistics, 20(1), 1–12. https://doi.org/10.3844/jmssp.2024.1.12

Licence
CC BY 4.0
Issue
Volume 20, Issue 1
Policies
Editorial independenceUse of generative AIData availabilityAppeals and complaints
Version
Version of record
Generalized Statistical Inference for Quantiles of Two-Parameter Gamma DistributionJournal of Mathematics and Statistics · Volume 20, Issue 1 · pp. 1–12 · CC BY 4.0Download